I have high blood pressure. Five days ago I was given a cortisone injection for a Baker's cyst in my left knee. Since then my blood pressure reading have been running higher than normal. How long before I can expect my blood pressure to return to a more normal reading?
How long will a cortisone injection affect my blood pressure?
Question posted by Cburg Girl on 22 April 2018
Last updated on 1 June 2018 by dzorra
I hope you're feeling better by now and that your blood pressure has returned to normal. I was not given cortisone- I had a different steroid injection, but they can all cause you to have high blood pressure and spike blood glucose, too. My blood pressure gradually went down over about a 3 - 4 week period. Hope this helps.
Cburg girl, cortisone shots can bring your blood pressure up, but usually subsidize in about 2 to 3 weeks. It happens to me every time I get a shot, there’s quite a few side effects, but to me well worth it. It stops the pain I have in both hips for 3 months. I get them 3 to 4 times a year. I know what your going though been there. It should calm down soon. But if it doesn’t call your primary doc and have yourself checked out. And let the doc know you had a cortisone shot. But know there are several side effects but usually go away with time. Also what I didn’t know is your immune system will run low for about 3 months & get NO Vaccination shots right now , your body is running low because the cortisone does that, and try to keep away from anyone that is sick. Just a few things to keep in mind. But you should be alright. Yuki
- Cortisone uses and safety info
- Cortisone information for Healthcare Professionals (includes dosage details)
- Side effects of Cortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.